Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Nov 5, 2012, 4:57 PM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2012, 4:57 PM CST (22:57 UTC)
- Expired
- Nov 5, 2012, 6:00 PM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 4:58 PM CST | FUNNEL CLOUD | W Lafayette, LA | PUBLIC REPORTS A FUNNEL CLOUD SIGHTING NEAR LAFAYETTE ON AMBASSADOR CAFFERY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
813
WWUS84 KLCH 052257
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012
LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...
AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAFAYETTE AND YOUNGSVILLE BY 505 PM...
BROUSSARD AND COTEAU BY 510 PM...
BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
3035 9162 3031 9162 3028 9159 3026 9159
3025 9156 3024 9150 2998 9147
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Nov 5, 4:30 PM CST, 27 minutes earlier.
Area forecast discussion, Nov 5, 4:30 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 PM CST MON NOV 5 2012 .DISCUSSION... LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A VIGOROUS MID/UPPER LOW DIVING SOUTHEAST INTO THE LOWER MS RIVER VALLEY...WITH A SECONDARY SHORTWAVE JUST ENTERING THE NORTHERN PLAINS. LATEST SFC ANALYSIS INDICATED CDFNT WAS JUST NORTH/WEST OF A SHREVEPORT LOUISIANA TO COLLEGE STATION TEXAS LINE...EXTENDING SOUTHWEST OF A SFC LOW OVER SOUTHWEST ARKANSAS. ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED LATE THIS AFTERNOON AS ROBUST SYNOPTIC LIFT ACTS UPON THE MOIST UNSTABLE WEDGE IN PLACE OVER TE AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE EVENING HOURS ALONG AND AHEAD OF THE SOUTHWARD MOVING FRONT. A SVR TSTM WATCH IS IN EFFECT FOR EAST TX AND SW LA UNTIL 9 PM...AND THIS LOOKS REASONABLE AS FCST SOUNDINGS ARE SUPPORTIVE OF A HAIL/WIND THREAT. THE CDFNT IS PROGGED TO REACH THE COAST BY EARLY/MID EVENING...AND CONTINUE SOUTHWARD THROUGH THE COASTAL WATERS AS THE UPPER LOW PIVOTS EAST THROUGH NORTHERN MS/AL. COOLER AND DRIER AIR IS EXPECTED IN THE WAKE OF THE FRONT...WITH LOW TEMPERATURES TUE MORNING A GOOD 10 DEGREES OR SO COOLER THAN THEY WERE TODAY. THE CAA IS FCST TO BECOME A BIT MORE NEUTRAL BY TOMORROW...AND WILL BE FURTHER OFFSET BY GOOD DIURNAL HEATING. A SECONDARY SURGE...OR REINFORCING FRONT...IS EXPECTED TO ACCOMPANY THE UPSTREAM SHORTWAVE TUESDAY NIGHT INTO WED...THOUGH IT WILL BE SOMETHING OF A GLANCING BLOW AS THE CORE OF COLDEST AIR WILL PASS TO OUR EAST. NO REAL CHANGES MADE TO THE EXTENDED FCST...AS GLOBAL MODELS CONCUR WITH THE NORTHWESTERLY FLOW ALOFT TRANSITIONING TO UPPER RIDGING THURSDAY...WHICH THEN GIVES WAY TO A DEEP AND STRENGTHENING LOW TO MID LEVEL SOUTHERLY FETCH INTO THE WEEKEND AS A LARGE UPPER TROF CARVES OUT OVER THE WESTERN CONUS. THEY CONTINUE TO DIFFER A BIT ON THE TIMING OF THE NEXT FRONT...WITH THE ECMWF A LITTLE SLOWER THAN THE GFS. HIGHEST RAIN CHANCES PEGGED FOR SUNDAY NIGHT INTO MONDAY TIME PERIOD STILL LOOK GOOD. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF THIS AFTERNOON INTO THIS EVENING AS A VIGOROUS UPPER LEVEL SYSTEM DIVES SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. THIS SYSTEM WILL DRIVE A COLD FRONT THROUGH THE COASTAL WATERS TONIGHT...WITH GUSTY NORTH WINDS AND BUILDING SEAS EXPECTED AFTER MIDNIGHT IN ITS WAKE. AT THIS TIME...WITH THE SEVERE THUNDERSTORM WATCH IN EFFECT...AND CONDITIONS LOOKING BORDERLINE BETWEEN SCEC AND SCA...I HAVE HELD OFF ON ANY MARINE HEADLINES OR ADVISORIES. WINDS AND SEAS WILL BEGIN SUBSIDE ON TUESDAY...BUT OFFSHORE FLOW WILL PREVAIL THROUGH WEDNESDAY NIGHT. SOUTHERLY WINDS ARE EXPECTED TO RETURN ON THURSDAY...AND GRADUALLY STRENGTHEN INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 52 69 47 73 / 40 10 0 0 KBPT 53 73 50 76 / 30 10 0 0 KAEX 48 67 44 70 / 40 10 0 0 KLFT 53 69 46 71 / 50 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...13
Hazardous weather outlook, Nov 5, 4:44 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 AM CST MON NOV 5 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-061200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 444 AM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH SUNRISE...WITH VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING THE GREATEST HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL DISTURBANCE DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...SENDING A COLD FRONT THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GMZ450-452-455-470-472-475-061200- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 444 AM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE ACROSS THE INLAND LAKES AND BAYS THROUGH SUNRISE...WITH VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING THE GREATEST HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL DISTURBANCE DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...SENDING A COLD FRONT THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN THE WAKE OF THE COLD FRONT WILL BE A BRIEF PERIOD OF MODERATE OFFSHORE FLOW...BRINGING HIGHER WINDS AND SEAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 5, 4:12 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CST MON NOV 5 2012
LAZ041-042-052-074-052315-
CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-EAST CAMERON LA-
412 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS...
VERMILION AND CAMERON PARISHES UNTIL 515 PM CST...
AT 407 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF GRAND LAKE...MOVING EAST AT 30
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SWEET LAKE AND HOLMWOOD BY 420 PM...
HACKETTS CORNER AND GIBBSTOWN BY 425 PM...
LACASSINE NATIONAL WILDLIFE REFUGE AND HAYES BY 440 PM...
THORNWELL BY 455 PM...
LOWRY BY 500 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2994 9327 2996 9328 3003 9328 3005 9330
3014 9327 3009 9268 2980 9273Special weather statement, Nov 5, 4:26 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 PM CST MON NOV 5 2012 LAZ033-043-044-052-052330- ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA- 426 PM CST MON NOV 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA AND VERMILION PARISHES UNTIL 530 PM CST... AT 421 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EGAN...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CROWLEY AND LYONS POINT BY 435 PM... RAYNE BY 450 PM... INDIAN BAYOU BY 455 PM... RIDGE...DUSON...MIRE AND MEAUX BY 505 PM... MAURICE BY 515 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3035 9210 3000 9207 3009 9254 3027 9253
Special weather statement, Nov 5, 4:29 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 PM CST MON NOV 5 2012 LAZ030-TXZ259-260-262-052315- NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA- SOUTHERN NEWTON TX- 429 PM CST MON NOV 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES... SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 515 PM CST... AT 426 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF KIRBYVILLE... MOVING SOUTHEAST AT 25 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... TROUT CREEK BY 440 PM... BON WEIR BY 445 PM... OLD SALEM BY 450 PM... BANCROFT BY 455 PM... BIVENS BY 500 PM... FIELDS BY 515 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3062 9336 3041 9362 3067 9399 3083 9388
Special weather statement, Nov 5, 4:57 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012
LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...
AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAFAYETTE AND YOUNGSVILLE BY 505 PM...
BROUSSARD AND COTEAU BY 510 PM...
BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
3035 9162 3031 9162 3028 9159 3026 9159
3025 9156 3024 9150 2998 9147The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:22 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 8 hr |
| Nov 5, 1:22 AM CST | Marine Dense Fog Advisory | LCH | 8 hr | |
| Nov 5, 4:12 PM CST | Special Weather Statement | LCH | Cameron | 63 min |
| Nov 5, 4:26 PM CST | Special Weather Statement | LCH | Acadia | 64 min |
| Nov 5, 4:41 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 44 min |
| Nov 5, 5:00 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 60 min |
| Nov 5, 5:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Nov 5, 5:14 PM CST | Special Marine Warning | LCH | 61 min | |
| Nov 5, 5:52 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 29 min |
| Nov 5, 4:29 PM CST | Special Weather Statement | LCH | Newton | 46 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.